|hiv associated fatigue or sth else
Oct 25, 2010
Hi, i am 37, woman, infected since 1993, no therapy needed, CD4 around 800, virus load never higher than 300. I experienced fatigue now and than, I rested a lot and I coped. Until last winter. After second antibiotic therapy for Helycobacter pilori I was totally burnt out with sever shortness of breath triggered by any extertion (i.e. normal walking), dry cough, problems with speaking, chewing, losing weight, sweating, dizziness, painful joints and limbs. Imagine me walking slowly as a snail, with a duck style and breathing like an elephant. The pulmo tests showed D dimer 1000 and decreased diffusion capacity but further exams (bronchoscopy, CT, X ray) showed no pulmonary but neurological or loco-motoric cause. I was tested than for Myastenia Gravis (S-Achr 0,41), went on Mestinon and felt better, not good but better. I gain my weight back, I started to breath easier and cough less frequently. Neurologist retested S-ACHR which came back negative as well as all EMG tests which were made because of my sleeping miotatic reflexes. Lambert Eaton Syndrome test was also neg. Than my HIV specialist put me on HAART (Stocrin and Kivexa) and now I am on for 4 months. I am at home now for more than 10 months, not able to go to job cause I get fatigued so quickly. I can not walk more than 1000 m cause I start coughing and my limbs become very heavy. But I can notice some tiny progress being on HAART. How long will it take for me to get back on track? And here is the best part: doctor all the time say it is not HIV related and neulogists say it is not MG. Do you have any idea what is going on with my body? Best,
Response from Dr. Frascino
Unfortunately I cannot diagnose complex medical conditions over the Internet, as I do not have access to your complete medical history, your complete medical file, the results of all laboratory evaluations and consultations with specialists and a complete physician examination.
From what you've written, I would certainly agree with your HIV specialist. You have a normal CD4 count and very low HIV plasma viral load, and have not been on antiretroviral therapy until recently. Your symptoms complex is not consistent with progressive immunodeficiency and/or HIV/AIDS-related conditions. There is no doubt you have something significant going on. Unfortunately it seems the exact diagnosis remains frustratingly elusive, despite a rather thorough evaluation. Because of the complexity of your case, a second opinion at a tertiary care center (large medical center) that has considerable HIV/AIDS experience may be warranted. For instance, in my area, diagnostic dilemmas like yours are often referred to University of California San Francisco Medical Center (UCSF) or Stanford University Medical Center. I'd suggest you discuss a possible referral with your HIV specialist physician. I doubt very strongly that HAART is the answer to your problem!
HIV & Bladder Cancer
Extreme fatigue and hiv progression.
- Blisters After Rubbing Vagina Worried I Have HIV
- Blood In Semen After Anal Sex Worried I Have HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Rash After Giving Oral Worried I Have HIV
- Tingling Lips After Rubbing Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.